Alert archive / Alabama / Frost Advisories in 2012
Frost Advisory 7, NWS Birmingham, AL
NWS Birmingham, AL issued this frost advisory at Nov 17, 2012, 2:14 PM CST for 16 counties in Alabama. It took effect at Nov 18, 2012, 3:00 AM CST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2012, 2:14 PM CST (20:14 UTC)
- In effect from
- Nov 18, 2012, 3:00 AM CST
- Expired
- Nov 18, 2012, 7:00 AM CST
- In force
- 4 hr
- Issued by
- NWS Birmingham, AL
Counties Blount County, AL, Calhoun County, AL, Cherokee County, AL, Clay County, AL, Cleburne County, AL, Etowah County, AL, Fayette County, AL, Jefferson County, AL, Lamar County, AL, Marion County, AL, Randolph County, AL, Shelby County, AL, St. Clair County, AL, Talladega County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 65 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.2 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1611 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -134 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
425 WWUS74 KBMX 172014 NPWBMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 214 PM CST SAT NOV 17 2012 ...COLD TEMPERATURES ACROSS CENTRAL ALABAMA... ALZ011>015-017>021-024>029-181300- /O.NEW.KBMX.FR.Y.0007.121118T0900Z-121118T1300Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-CLAY- RANDOLPH- INCLUDING THE CITIES OF...HAMILTON...SULLIGENT...VERNON... FAYETTE...DOUBLE SPRINGS...JASPER...ONEONTA...GADSDEN... ANNISTON...CENTRE...HEFLIN...BIRMINGHAM...HOOVER...COLUMBIANA... PELHAM...ALABASTER...PELL CITY...MOODY...TALLADEGA...SYLACAUGA... ASHLAND...ROANOKE 214 PM CST SAT NOV 17 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 7 AM CST SUNDAY. * TEMPERATURES...WILL FALL INTO THE MID 30S. * IMPACTS...OF FROST INCLUDE THE POSSIBILITY OF SENSITIVE OUTDOOR PLANTS BEING KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this frost advisory went out at Nov 17, 11:36 AM CST, 2 hours 38 minutes earlier.
Area forecast discussion, Nov 17, 11:36 AM CST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1136 AM CST SAT NOV 17 2012 .UPDATE... FOR 18Z AVIATION. && .DISCUSSION... FORECAST IS PRETTY MUCH ON TRACK THIS MORNING WITH A FEW TWEAKS TO THE HOURLY TRENDS. OTHERWISE...THE MAIN THING TO LOOK FOR OVER THE NEXT 24 HOURS WILL BE THE POTENTIAL FOR ANY CLOUDS ASSOCIATED WITH EASTERLY SURFACE FLOW ACROSS THE SOUTHEAST. INDICATIONS ARE THAT SOME LOW LEVEL MOISTURE COULD CREEP INTO OUR EASTERN AND SOUTHERN COUNTIES THIS EVENING. WILL BE CONSERVATIVE WITH THIS...BUT IT COULD AFFECT OVERNIGHT LOWS IN THESE AREAS IF THICK ENOUGH. IF THEY DO HAPPEN TO MAKE THEIR WAY INTO THE CWA...THEY SHOULD BE FAIRLY SHORT LIVED AS ANY MID TO UPPER LEVEL SUPPORT FOR THEM WILL BE MOVING OFF TO THE EAST ON SUNDAY. EITHER WAY...THIS SHOULD NOT HAVE MUCH OF AN OVERALL EFFECT ON THE SENSIBLE WEATHER FORECAST...BUT IT IS WORTH A MENTION. UPDATES ON THE WAY. 27 && .AVIATION... 18Z TAF DISCUSSION. VFR CONDITIONS WITH ON AND OFF BREEZY EASTERLY WINDS THIS AFTERNOON. WINDS WILL DIE DOWN AROUND SUNSET...BUT WE WILL HAVE TO WATCH FOR SOME MVFR CLOUD DEVELOPMENT LATE TONIGHT ACROSS OUR SOUTHERN SITES UNDER THIS EASTERLY FLOW. REDUCED FLIGHT CATEGORIES SHOULD RETURN TO VFR BY 15Z ON SUNDAY. 27 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Nov 17, 11:41 AM CST, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1141 AM CST SAT NOV 17 2012 ALZ011>015-017>050-181745- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1141 AM CST SAT NOV 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in Alabama, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.